Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it really possible to get pregnant on the pill when taking an antibiotic?

I have heard in the past that taking an antibiotic will counteract the birth control pill and was wondering if anyone has gotten pregnant this way. I've also heard that this is only true with one type of antibiotic. Anyways, I have been taking Biaxin for 9 days now and am kinda worried that I may have gotten pregnant. My Dr. knows that I am on the pill and didn't mention anything about it. So I'm not sure if I'm worrying for nothing.

Answer Question
 
LogansMama2

Asked by LogansMama2 at 2:13 PM on Aug. 7, 2009 in Health

Level 1 (0 Credits)
Answers (4)
  • it just lowers the affect of ur bc so there is a chance thats y ur supposed to use condoms while on aintibiotics
    momatonly16

    Answer by momatonly16 at 2:18 PM on Aug. 7, 2009

  • Well, its really possible to get pregnant while on birthcontrol with no antibiotics, so why not?


    This site however, says that it is unlikely.
    http://yourtotalhealth.ivillage.com/birth-control-will-antibiotics-interfere-with-pill.html
    CarolynBarnett

    Answer by CarolynBarnett at 2:18 PM on Aug. 7, 2009

  • Depends on the antibiotic, but yes, some do lower the effectiveness of bc pills. I'm sure your dr would have said something if that was the case, but you may want to call your pharmacist just to see. (of course, it may be a little late now lol)
    missanc

    Answer by missanc at 2:25 PM on Aug. 7, 2009

  • It happened to my sister, though I'm not 100% convinced she was taking her BC properly either.
    Anonymous

    Answer by Anonymous at 3:12 PM on Aug. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.